MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. GREEN RELOAD FOR ECHELON 45; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. GREEN RELOAD FOR ECHELON 45; STAPLE, IMPLANTABLE
Catalog Number ECR45G
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unknown surgery, could not fire.Changed the new one to complete surgery.No additional information can be provided.
 
Additional Manufacturer Narrative
(b)(4).Date sent 10/8/2024.D4 batch #256c46.Investigation summary: the product was returned for evaluation.Visual inspection was conducted on the returned reload.Visual analysis of the returned sample determined that one ecr45g reload was received for analysis.The reload was received with no apparent damage and the sled was received in the home position; however, it were noted the two first staples missing, this condition was most likely due to the premature sled movement.The condition of the driver's up shows that reload was partially fired 1/10 causing the reported event.However, it is possible that the reload was manipulated, and the sled was manually returned to its home position.Additionally the pan was received partially dislodged from the distal side with one loose driver in the channel.No functional test was performed due to the condition of the reload.It is possible that while loading the reload, the reload was pushed farther back than the reload alignment slot resulting in the knife pushing the one piece sled forward and locking the reload.It is also possible that handling by the customer could dislodge the pan.Dislodgement as a result of the removal of the reload from the device is the most likely scenario.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number 256c46, and no non-conformances were identified.Additional information was requested, and the following was obtained: is the current patient status known?? discharged.Was there any patient consequence or change in the post-operative care of the patient as a result of the event? no.

Brand Name
GREEN RELOAD FOR ECHELON 45
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
*  
3035526892
MDR Report Key20395982
Report Number3005075853-2024-07535
Device Sequence Number20474491
Product Code GDW
UDI-Device Identifier10705036001744
UDI-Public(01)10705036001744(17)261230(10)256C46
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K051002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberECR45G
Device Lot Number256C46
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/17/2024
Initial Report FDA Received Date10/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age71 YR
Patient SexFemale